Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 35, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 6, 2003, 2:19 PM CDT for Bradley County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2003, 2:19 PM CDT (19:19 UTC)
- Expired
- Apr 6, 2003, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 10:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 20.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:18 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 6, 11:18 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1118 AM CDT SUN APR 6 2003 SHOWERS AND THUNDERSTORMS CONTINUE. UPDATED FORECAST FOR NEW SEVERE THUNDERSTORM AND TORNADO WATCHES. SEVERE THUNDERSTORMS AND TORNADOES ARE EXPECTED TODAY. ALSO...LOWERED TEMPERATUES A BIT...50 NORTH TO 70 SOUTH. .LZK...NONE. 51
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 9 hours 19 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EARLY THIS MORNING...A STATIONARY FRONT WAS LOCATED JUST TO THE SOUTH OF ARKANSAS. THE BOUNDARY IS FORECAST TO RETURN SLOWLY NORTHWARD BACK INTO THE STATE LATER TODAY AS LOW PRESSURE TRACKS EASTWARD FROM OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE TODAY AS THE WARM FRONT LIFTS SLOWLY NORTHWARD. BY THIS AFTERNOON AND EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE WARM AND UNSTABLE AIRMASS SOUTH OF THE WARM FRONT ACROSS CENTRAL AND SOUTHERN ARKANSAS. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. OVER NORTHERN ARKANSAS...THE GREATEST SEVERE WEATHER THREAT TODAY AND EARLY TONIGHT IS LIKELY TO BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TO BE REQUIRED LATER TODAY AND EARLY TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF ARKANSAS. 44
In the hours before
Local storm report, Apr 6, 10:15 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1015 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 AM WARREN AR .75 INCH HAIL
04/06/03 BRADLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
28Local storm report, Apr 6, 11:28 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1128 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM LITTLE ROCK AR 1 INCH HAIL
04/06/03 PULASKI SEVERAL REPORTS OF HAIL
RANGING FROM 1/2 INCH
TO 1 INCH IN DIAMETER.
1055 AM MABELVALE AR .88 INCH HAIL
04/06/03 PULASKI NICKEL SIZE HAIL
COVERED THE GROUND.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1112 AM SHERWOOD AR .75 INCH HAIL
04/06/03 PULASKI REPORTED BY PUBLIC.
1114 AM 4 N SHERWOOD AR 1 INCH HAIL
04/06/03 PULASKI HAIL THE SIZE OF
QUARTERS IN GRAVEL RIDGE.
28Local storm report, Apr 6, 11:30 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 4 SW FRESNO AR .88 INCH HAIL
04/06/03 LINCOLN NICKEL SIZE HAIL AT
CANE CREEK STATE PARK.
28Local storm report, Apr 6, 11:50 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 AM CASSCOE AR 1.75 INCH HAIL
04/06/03 ARKANSAS REPORTED BY PUBLIC.
1050 AM HOLLY GROVE AR 1.75 INCH HAIL
04/06/03 MONROE REPORTED BY PUBLIC.
28Local storm report, Apr 6, 12:03 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1203 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1153 AM 3 S EDGEMONT AR .88 INCH HAIL
04/06/03 CLEBURNE REPORTED BY STORM
SPOTTER.
28Local storm report, Apr 6, 1:40 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
140 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM LODGES CORNERS AR WIND DAMAGE
04/06/03 ARKANSAS CAR BLOWN OFF THE HIGHWAY
AND OVERTURNED.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:50 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 40 min |
| Apr 6, 9:23 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 27 min |
| Apr 6, 9:37 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 33 min |
| Apr 6, 10:03 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 32 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Apr 6, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 30 min |
| Apr 6, 11:17 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, White | 38 min |
| Apr 6, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 32 min |
| Apr 6, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 31 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 29 min |
| Apr 6, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 28 min |
| Apr 6, 4:22 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Apr 6, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 31 min |
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 47 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 51 min |
| Apr 6, 5:35 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.